Posted By CCF Neurology W6 MD on November 28, 1998 at 02:26:19:
In Reply to: Insomnia and Intense muscle spasms posted by Maggie on November 10, 1998 at 03:39:23:
Hi, I have been diagnosed with fibromyalgia in addition to degenerative disc disease.
I have had excruciating pain in my low back for 4 years now. I never had neck or upper back
problems until about a year ago, my neck and upper back muscles started to spasm. My doctor thinks
it is because the muscles are splinting in my low back due to the spinal instability, and eventually
it spread upward to my upper back and neck. I never had fybromyalgia before the back problem either.
I have been on oxycontin and soma for the muscle pain. The soma I have been having little effect from
lately. I have increased my dose but it seems to not help. Also, I have recently had an impossible time
sleeping. I cant get to sleep, and if by chance I do, I cant stay there. Some of this is due to muscle pain,
but mostly I just cant seem to get to sleep no matter how tired I am. Thus, my muscle pain is even worse
since I dont get any sleep to let the muscles relax. I wanted to ask about 2 things: 1, I have heard that soma
comes in a form that also adds codiene and aspirin. Might this form be more effective for me, and would it be
something I could take considering I also take oxycontin. 2, I need to know what kind of sleeping medication
works well. I have tried the low dose antidepressants such as trazadone (made my stomach jerk) and doxepin ( got up
to 150 mg and still no help). I think I need something that will relax me. ( I sometimes get anxiety attacks
at night too when I can't sleep.) Is restoril a good one? I read that it has no rebound effect when you
stop taking it but that it doesnt make falling asleep any easier. Is xanax or ambien or dalmane any better? I
have never needed sleep aids before so I don't know what works best. I do feel like I may need something relatively
strong, as I am on such high doses of narcotics and have been on soma a while and my tolerance to everything has gone
up considerably. For instance, 25 mg of demerol used to knock me out, now I can get a 150mg shot and not even feel
sleepy or out of it. If you could give me any suggestions I would appreciate it, then I can discuss them with my
doctor, I just wanted to go in with a little knowledge first. Thank you so much for your time and assistance.
There is Soma Compound (soma plus aspirin) and also Soma compound plus codeine available. It sounds like you are taking a lot of pain pills and sedatives. As you mentioned in your posting, tolerance is a big problem and eventually you become physically and psychologically dependent on the drug. Comprehensive pain center can help by first detoxifying you from these drugs. They do use narcotics and pumps. Coupled with behavioral modifications, it can be very effective. There are other, more invasive procedures available for patients with chronic pain.If you would like to be evaluated here at the clinic please call 1-800-CCF CARE.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.